MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 1883672HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2011
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been evaluated.The bur was discarded by the customer; therefore an analysis was not completed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the first bur twisted inside the patient and eventually broke at the distal end.A second new bur was opened and used where the same problem occured, so they had to use a third one to complete the operation.There was no injury or impact associated with the event, but the procedure was extended due to the changing of burs.This report represents bur 2 of 2.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7324295
Report Number1045254-2018-00091
Device Sequence Number13482568
Product Code EQJ
UDI-Device Identifier20721902100561
UDI-Public20721902100561
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Model Number1883672HS
Device Catalogue Number1883672HS
Device Lot Number0210729475
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1